MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medical day stay are experiencing leakages and foreign matter being either rubber vial stopper or p50 plastic material going in the vial.This means they cannot use the compounded medication and it is wasting a lot of money.They do not have a vial press.They also found due to the leakages it is going into the area where the plastic film expands.They are also finding its not big enough for the vial causing the plastic to possibly snap or crack.We need to follow up with the customer and sales rep to clarify if this is one issue that is causing other problems with the device or if they are having multiple issues with the protector.Where is the leak occurring? between the protector and vial or into the expansion chamber? is this occurring after the initial use or after multiple withdrawals from the same vial? is the protector not fitting onto the vial and thus causing a leak? or is this a separate issue they are experiencing? what medication is being used when this occurs? when are they observing the foreign matter? after attaching the protector onto the vial? on 18-aug-2024 first follow up email sent to complainant for additional information requested.(b)(6).On 21-aug-2024- received an email response from complainant for information requested.Refer email attached.(b)(6).The leak occurs between the vial and the protector, as well as the expansion dome part.Always only on initial use.The protector appears to be tight on the vial not loose however still seems to leak.This has occurred with siltuximab, infliximab and tocilizumab.We inspect the vials to make sure the solution is fully diluted and then that is when the foreign matter (vial seal) is noticed, i have not seen the seal in the powdered medication prior to puncturing the vial and seal on the vial doesn¿t have any puncture marks either.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material number provided by customer.
 
Additional Manufacturer Narrative
Follow up mdr for additional information received from customer.Following the submission of the initial mdr, the customer provided the material number for previously unknown product.
 
Event or Problem Description
Medical day stay are experiencing leakages and foreign matter being either rubber vial stopper or p50 plastic material going in the vial.This means they cannot use the compounded medication and it is wasting a lot of money.They do not have a vial press.They also found due to the leakages it is going into the area where the plastic film expands.They are also finding its not big enough for the vial causing the plastic to possibly snap or crack.We need to follow up with the customer and sales rep to clarify if this is one issue that is causing other problems with the device or if they are having multiple issues with the protector.Where is the leak occurring? between the protector and vial or into the expansion chamber? is this occurring after the initial use or after multiple withdrawals from the same vial? is the protector not fitting onto the vial and thus causing a leak? or is this a separate issue they are experiencing? what medication is being used when this occurs? when are they observing the foreign matter? after attaching the protector onto the vial? 18-aug-2024 first follow up email sent to complainant for additional information requested.(b)(6).21-aug-2024- received an email response from complainant for information requested.Refer email attached.Shaik khashifa samrin -the leak occurs between the vial and the protector, as well as the expansion dome part.-always only on initial use.-the protector appears to be tight on the vial not loose however still seems to leak.-this has occurred with siltuximab, infliximab and tocilizumab.-we inspect the vials to make sure the solution is fully diluted and then that is when the foreign matter (vial seal) is noticed, i have not seen the seal in the powdered medication prior to puncturing the vial and seal on the vial doesn¿t have any puncture marks either 05sep2024: dchu spoke with the sales rep to better clarify the issues this facility is experiencing.Rep reported this facility is newer to phaseal and there is a need for product training.He is currently working with his team to complete.They initially indicated concerns related to the fit of the protectors onto vials, felt like something had changed.There was never any damage to the protector but leakage was occurring.Protectors are attached manually.In relation to the particles, they felt it was possibly the vial stopper.Injector material used at this facility is 515003.Samples have been sent.The rep will follow up if any additional issues occur and will inform team of next steps for training needs.There is discussion of transitioning from phaseal to optima but has not been decided at this time.Polc.
 
Additional Manufacturer Narrative
(b))(4) follow up mdr for device evaluation: no injectors were provided to our quality team for investigation.Two protectors assembled onto a vial, were provided to our quality team for investigation.Upon inspection of the product, a grey particle which is consistent with the rubber stopper of the vial, was observed inside the bottom of the vial.There was no evidence of liquid inside the expansion chamber observed.Functional testing was performed in attempt to reproduce the reported issue.In all cases the expansion chamber expanded properly, no liquid leaked into the expansion hood or between the protector and vial, and all product functioned as intended.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.As the lot involved in this incident is unknown, a device history review cannot be performed.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Scoring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information and our quality team's investigation, a root cause related to our manufacturing process cannot be identified at this time.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20045173
Report Number3003152976-2024-00477
Device Sequence Number7959465
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515003
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
12/03/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/06/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown